Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 20, 2021, 5:13 PM EDT for Duval County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 20, 2021, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 44 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
398
WWUS82 KJAX 202113
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
513 PM EDT Tue Jul 20 2021
FLZ125-133-202145-
Coastal St. Johns FL-Coastal Duval FL-
513 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 545 PM EDT...
* At 513 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Palm Valley, or near Ponte
Vedra Beach, moving northeast at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Ponte Vedra Beach, Durbin, Palm Valley, Sawgrass, Nocatee and
Bayard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3007 8148 3018 8154 3034 8136 3025 8135
3013 8131
TIME...MOT...LOC 2113Z 231DEG 19KT 3016 8142
$$
DDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 4:09 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 20, 4:09 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 409 PM EDT Tue Jul 20 2021 .NEAR TERM [Tonight through Wednesday]...Areas of showers and thunderstorms will continue to move across the area this afternoon and evening as impulses in sw flow aloft acts on instability and moisture in place. Some mid-level dry air will advect into the area from the Gulf of Mexico on Wednesday as the ridge to the south expands northward. This will bring a temporary decrease in areal coverage of storms as convection is expected to be more scattered on Wednesday. .SHORT TERM [Wednesday night through Friday night]...An increase in convection expected again for Thursday and Friday as the ridge is suppressed to the south and west by trough to the north. Weak short wave energy will help produce numerous showers and storms with deep moisture across the area. Locally heavy rainfall will be the main threat as PWATs exceed 2". A westerly steering flow will increase rain chances during the late afternoon near the east coast where mergers will occur. .LONG TERM [Saturday Through Tuesday]...The mean flow will transition and become northeasterly this weekend as a high pressure ridge builds north of the area. Drier air aloft will be advected into se Ga with lower pops expected there. Scattered to numerous diurnal storms will be possible over inland areas of ne Florida near the east coast seabreeze as it moves well inland and encounters better moisture. Temperatures will be close to average with pops at or below average. && .MARINE...Little change in the pattern over the Atlantic waters the next few days with a prevailing southwest flow persisting the next few days. Scattered to numerous showers and thunderstorms will move eastward across the waters each afternoon and evening. Some storms will produce strong gusty winds with heavy downpours and frequent lightning strikes. Rip Currents: Prevailing offshore winds and low wave heights will keep a low risk of rip currents at area beaches through at least Friday. && .HYDROLOGY...Rivers continue to fall with minor flooding ongoing along parts of the the Santa Fe River. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 89 73 91 73 / 30 40 30 50 20 SSI 76 91 77 91 78 / 40 50 40 40 30 JAX 74 92 76 94 76 / 30 50 30 50 20 SGJ 74 92 76 91 76 / 30 30 20 40 20 GNV 73 91 73 91 75 / 10 40 30 50 10 OCF 73 92 74 91 76 / 10 20 10 40 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 20, 2:31 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
231 PM EDT Tue Jul 20 2021
GAZ136-152>154-165-201915-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Brantley GA-
Wayne GA-
231 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMDEN...
NORTHWESTERN GLYNN...NORTHEASTERN BRANTLEY AND SOUTHEASTERN WAYNE
COUNTIES UNTIL 315 PM EDT...
* At 230 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Waynesville, or 11 miles east
of Nahunta, moving northeast at 20 mph.
* Wind gusts up to 50 mph and funnel clouds possible with this storm.
* Locations impacted include...
Everett, Waynesville, Thalmann, Atkinson, Boys Estate and Mount
Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3109 8178 3116 8193 3157 8170 3155 8169
3154 8167 3153 8167 3153 8165 3151 8166
3149 8164 3148 8162 3147 8161 3145 8163
3140 8158 3138 8155 3138 8154 3136 8152
3133 8145 3133 8144 3132 8143
TIME...MOT...LOC 1830Z 213DEG 18KT 3122 8178
HESSSpecial weather statement, Jul 20, 3:47 PM EDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Jacksonville FL 347 PM EDT Tue Jul 20 2021 GAZ163-250-350-364-202030- Clinch GA-Western Charlton GA-Northern Ware GA-Southern Ware GA- 347 PM EDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WARE...CENTRAL CLINCH AND NORTHWESTERN CHARLTON COUNTIES UNTIL 430 PM EDT... * At 346 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Du Pont, or near Homerville, moving east at 30 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Homerville, Argyle, Du Pont and Manor. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3089 8291 3101 8294 3116 8245 3083 8238 TIME...MOT...LOC 1946Z 261DEG 25KT 3095 8280 DD
Special weather statement, Jul 20, 4:31 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
431 PM EDT Tue Jul 20 2021
GAZ151-152-163-250-264-350-364-202115-
Pierce GA-Northeastern Charlton GA-Clinch GA-Western Charlton GA-
Brantley GA-Northern Ware GA-Southern Ware GA-
431 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIERCE...CENTRAL
BRANTLEY...CENTRAL WARE...EAST CENTRAL CLINCH AND NORTHERN CHARLTON
COUNTIES UNTIL 515 PM EDT...
* At 430 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 10 miles southeast of Manor, or 13
miles east of Argyle, moving east at 35 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Waycross, Folkston, Nahunta, Homeland, Hickox, Boggy Bay, Manor,
Braganza, Race Pond and Fort Mudge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3135 8207 3116 8188 3110 8189 3109 8192
3106 8193 3106 8194 3105 8194 3104 8191
3103 8190 3099 8192 3097 8191 3083 8194
3090 8254 3112 8259
TIME...MOT...LOC 2030Z 261DEG 29KT 3102 8243
DDSpecial weather statement, Jul 20, 4:42 PM EDT, 31 minutes before
Special Weather Statement National Weather Service Jacksonville FL 442 PM EDT Tue Jul 20 2021 FLZ033-133-202130- Coastal St. Johns FL-Inland St. Johns FL- 442 PM EDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS COUNTY UNTIL 530 PM EDT... * At 442 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over World Golf Village, or 10 miles east of Green Cove Springs, moving east at 15 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Saint Augustine, World Golf Village, South Ponte Vedra, Nocatee, Durbin, Vilano Beach, Guana River State Park and Bakersville. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2985 8155 3005 8162 3013 8135 2990 8128 TIME...MOT...LOC 2042Z 248DEG 13KT 2997 8150 DD
Special weather statement, Jul 20, 5:10 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
510 PM EDT Tue Jul 20 2021
FLZ023-024-122-425-GAZ364-202200-
Baker FL-Western Duval FL-Inland Nassau FL-Northern Columbia FL-
Western Charlton GA-
510 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...BAKER...
EAST CENTRAL COLUMBIA...WEST CENTRAL DUVAL AND SOUTH CENTRAL CHARLTON
COUNTIES UNTIL 600 PM EDT...
* At 510 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Sanderson, or 18 miles north of
Raiford, moving east at 35 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Taylor, Macclenny, Glen St. Mary, Maxville, Olustee, Sanderson,
Bryceville and Baldwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3054 8193 3019 8193 3019 8205 3018 8205
3015 8245 3019 8246 3026 8246 3026 8247
3042 8250
TIME...MOT...LOC 2110Z 255DEG 28KT 3031 8236
DDSpecial weather statement, Jul 20, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
513 PM EDT Tue Jul 20 2021
FLZ125-133-202145-
Coastal St. Johns FL-Coastal Duval FL-
513 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 545 PM EDT...
* At 513 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Palm Valley, or near Ponte
Vedra Beach, moving northeast at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Ponte Vedra Beach, Durbin, Palm Valley, Sawgrass, Nocatee and
Bayard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3007 8148 3018 8154 3034 8136 3025 8135
3013 8131
TIME...MOT...LOC 2113Z 231DEG 19KT 3016 8142
DDThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:29 PM EDT | Special Marine Warning | JAX | 91 min | |
| Jul 20, 3:52 PM EDT | Special Marine Warning | JAX | 83 min | |
| Jul 20, 4:42 PM EDT | Special Weather Statement | JAX | Saint Johns | 48 min |
| Jul 20, 5:10 PM EDT | Special Weather Statement | JAX | Baker | 50 min |
| Jul 20, 5:40 PM EDT | Special Weather Statement | JAX | Flagler | 50 min |
| Jul 20, 6:10 PM EDT | Special Weather Statement | JAX | Nassau | 50 min |
| Jul 20, 6:21 PM EDT | Special Marine Warning | JAX | 84 min | |
| Jul 20, 6:23 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 52 min |
| Jul 20, 6:26 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jul 20, 7:32 PM EDT | Special Marine Warning | JAX | 88 min | |
| Jul 20, 7:45 PM EDT | Special Marine Warning | JAX | 60 min | |
| Jul 20, 2:04 PM EDT | Special Weather Statement | JAX | Brantley, Glynn, Pierce, Wayne | 41 min |
| Jul 20, 2:31 PM EDT | Special Weather Statement | JAX | Glynn | 44 min |
| Jul 20, 3:47 PM EDT | Special Weather Statement | JAX | Clinch | 43 min |
| Jul 20, 4:31 PM EDT | Special Weather Statement | JAX | Brantley, Ware | 44 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.